Hail, Fulton
- When
- May 2, 9:20 AM CST to 9:34 AM CST
- Where
- Fulton County, Avon
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.667, -90.433
4 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 2, 9:15 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1015 AM CDT SUN MAY 2 2004 .DISCUSSION... LATEST SURFACE ANALYSIS PLACES SURFACE TROUGH ACROSS IOWA AND INTO WESTERN ILLINOIS. LATEST 1445Z VISIBLE SATELLITE DEMONSTRATES AND AREA OF CLOUDS FROM MLI-STL. LATEST 1502Z KILX RADAR SHOWS SHOWERS AND THUNDERSTORMS NORTHWEST OF CUBA TO GALESBURG. WILL UPDATE ZONES FOR WORDING AND MENTION HAIL IN ZONES. .PREV DISCUSSION... MODELS SIMILAR NEXT FEW DAYS AS UNSEASONABLY STRONG UPPER LEVEL TROF MOVES ACROSS IL TODAY...BRINGING CHANCE OF CONVECTION BY AFTERNOON AND EVENING. CANADIAN HIGH PRESSURE RIDGE MOVES IN BY MORNING MORNING WITH CLEARING SKIES AND LIGHT WINDS LATER TONIGHT SETTING UP CONDITIONS FOR SCATTERED LIGHT FROST TO FORM NORTH OF I-70. COOL THROUGH MONDAY...THEN HIGH PRESSURE DRIFTS EAST OF IL MON NIGHT AND TUE WITH TEMPS WARMING BACK TO NORMAL. A NORTHERN STREAM SHORT WAVE BRINGS A RISK OF A SHOWER OR THUNDERSTORM DURING THE DAY TUE. STRONG UPPER LEVEL RIDGE TO BUILD INTO THE MS VALLEY LATER THIS WEEK WITH WARM TEMPS RETURNING AND GENERALY DRY WEATHER THRU THIS MOTHERS DAY WEEKEND. SHORT TERM...TODAY THROUGH TUESDAY... SURFACE ANALYSIS HAS 1006 MB LOW PRESSURE OVER FAR SE OHIO WITH A COLD FRONT OVER EASTERN KY/TN. SURFACE LOW PRESSURE TROF EXTENDS WEST FROM THE LOW INTO CENTRAL IL AND EASTERN IOWA. 1028 MB CANADIAN HIGH PRESSURE WAS NEAR THE NORTH DAKOTA AND CANADIAN BORDER. REGIONAL RADAR MOSAIC SHOWS A NARROW BAND OF LIGHT RAIN FROM DANVILLE TO CHARLESTON TO FLORA IN EASTERN IL IN RESPONSE TO RIGHT ENTRANCE REGION OF 130 KT 300 MB JET NE OF IL. THIS LIGHT RAIN AND SPRINKLES SHOULD BE EXITING EAST OF IL BY DAWN. MORE SCATERED LIGHT SHOWERS OVER IOWA AND NW IL AND DRIFTING SE TOWARD CENTRAL IL. THESE IN RESPONSE TO STRONG UPPER LEVEL TROF OVER EASTERN MN AND CENTRAL IOWA WHERE 500 MB TEMPS MINUS 30 TO 35C. AREAS OF FOG...EVEN LOCALLY DENSE FROM I-55 WEST WHERE SKIES HAVE CLEAR AND LIGHT TO CALM WINDS. MENTIONED AREAS OF FOG FROM I-55 WEST EARLY THIS MORNING. STRONG UPPER LEVEL TROF TO DIG SE INTO CENTRAL IL THIS AFTERNOON AND EVENING AND DEVELOP STEEP LAPSE RATES WITH LIFTED INDICES OF ZERO TO MINUS 2 BY 00Z FROM I-57 WEST WHERE BEST CHANCE OF CONVECTION. SMALL HAIL IS ALSO POSSIBLE IN THIS AREA FROM MID AFTERNOON INTO EARLY EVENING. COOL HIGHS TODAY IN THE MID TO UPPER 50S. A STRONG SHORT WAVE WILL PIVOT INTO THE MID MS VALLEY BY MIDNIGHT KEEPING CHANCE OF CONVECTION GOING ACROSS SW AREAS AFTER SUNSET INTO EARLY OVERNIGHT...LASTING LONGEST OVER AREAS SOUTH OF I-70. UPPER LEVEL TROF AXIS PASSES EAST OF IL BY 12Z/MON AS CANADIAN HIGH PRESSURE MOVES SE OVER IL HELPING SKIES CLEAR LATER TONIGHT AND WINDS BECOME LIGHT. LOWS AROUND 35 MOST AREAS AND COLD ENOUGH FOR SCATTERED FROST NORTH OF I-70. MORE SUNSHINE MONDAY WITH HIGH PRESSURE NEARBY...BUT STILL COOL WITH HIGHS AGAIN 55 TO 60 WITH 850 MB TEMPS FROM ZERO TO MINUS 2C. NORTHERN STREAM SHORT WAVE RACES ESE ACROSS THE GREAT LAKES TUE AND GET STRONG WARM AIR ADVECTION INTO IL WITH MODIFIED CANADIAN HIGH PRESSURE NEAR THE GULF COAST. THIS HIGH WILL CUTOFF RETURN OF GULF MOISTURE SO ELEVATED CONVECTION COULD BE MORE WIDELY SCATTERED TUE AFTERNOON AND EVENING AS A WEAK COLD FRONT MOVES THRU. SOUTHERLY BREEZES AND 850 MB TEMPS WARMING TO 8 TO 10C SHOULD HAVE TEMPS WARM BACK TO AROUND 70 WHICH IS CLOSE TO NORMAL. LONG TERM...WEDNESDAY THROUGH SATURDAY... EXTENDED MODELS SIMILAR IN BUILDING A STRONG UPPER LEVEL RIDGE INTO THE MS VALLEY LATE THIS WEEK AND OVER MOTHERS DAY WEEKEND. BEST CHANCE OF CONVECTION WILL BE FROM I-80 NORTH DURING THIS PERIOD. CONVECTION CHANCES COULD GET AS FAR SOUTH AS I-74 THU NIGHT AND FRI WITH SHORT WAVES RIDGING OVER THE TOP OF THE RIDGE INTO NORTHERN IL. ABOVE NORMAL TEMPERATURES ANTICIPATED WITH HIGHS IN THE MID 70S TO LOWER 80S. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && HUETTL/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 550 AM CDT SUN MAY 2 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 550 AM CDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL HELP SPARK A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED. SCATTERED FROST IS A POSSIBILITY DURING THE OVERNIGHT HOURS...ESPECIALLY IN SHELTERED AND OUTLYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HALL
The Quad Cities radar (KDVN), 106 km away, was scanning. The volume nearest the first event began at 15:20 UTC.
4 hail, 1 tornado. Local standard time, as filed.
A landspout briefly touched down in a field northwest of Huntsville. No damage or injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyThe tornado archive for Illinois, 2004Warnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400607, 5400608, 5400609, 5400610, 5400611.